Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 30, 1998, 9:42 PM CDT for Ochiltree County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1998, 9:42 PM CDT (02:42 UTC)
- Expired
- Jul 1, 1998, 12:35 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Ochiltree County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1073 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2832 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 010242 FFWAMA TXC357-010535- BULLETIN...EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 942 PM CDT TUE JUN 30 1998 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... OCHILTREE COUNTY IN THE TEXAS PANHANDLE * UNTIL 1235 AM CDT * AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF VERY STRONG...NEARLY STATIONARY...THUNDERSTORMS OVER MUCH OF OCHILTREE COUNTY. TOTAL RAINFALL AMOUNTS COULD REACH 5 TO 6 INCHES IN SOME AREAS. FLOODING MAY OCCUR IN PERRYTON...ALONG HIGHWAY 70 AND 83...AND IN WOLF CREEK PARK. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY. SP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:31 PM CDT, 11 minutes earlier.
Area forecast discussion, Jun 30, 9:31 PM CDT, 11 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 931 PM CDT TUE JUN 30 1998 UPDATED NORTHERN ZONES TO REFLECT CONTINUED TREND IN STRONG TO SEVERE TSTMS ALONG WITH HEAVY RAINFALL. MANY LOCATIONS ACROSS NORTH CENTRAL AND NORTHEAST TEXAS PANHANDLE HAVE EXPERIENCED RAINFALL AMOUNTS ON THE ORDER OF 2 TO 3 INCHES...WITH LOCALIZED AREAS OF 4 TO 5 INCHES ACROSS PORTIONS OF LIPSCOMB COUNTY. RAINFALL RATES CONTINUE TO BE NEAR THE 2 INCH MARK. .AMA... TX...NONE. OK...NONE. JH
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:34 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 61 min |
| Jun 30, 8:23 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 62 min |
| Jun 30, 9:24 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 61 min |
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.